MAUDE Adverse Event Report: CORDIS DE MEXICO SABER 8MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS DE MEXICO SABER 8MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48008004S
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that the tip of the catheter of a saber balloon 8mm4cm 90 has come off while it was being put on the wire.There was no patient injuries.The device was never used in the patient.The device is available for analysis.
 
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that the tip of the catheter of a saber balloon 8mm4cm 90 has come off while it was being put on the wire.Another 8mm x 4cm saber balloon was used to complete the procedure.There was no patient injuries.The device was never used in the patient.The device is available for analysis.Additional information was received and there were no anomalies noted when removed from the package.There were no anomalies noted during prep.There were no unusual force used when putting the device on the wire.A non cordis v18 200 cm guidewire was used; the same guidewire was used to complete the procedure.There were no kinks noted in any of the devices.The doctor said that with the v18 sometimes the blood clumps on the wire (even after cleaning the wire) the doctor seemed to think that the tip was a lot smaller and broke off when it came into contract with the clump of blood.The saber couldn¿t be advanced anymore (outside of the patient and sheath) and looking under closer examination, it was noticed that the tip had come off.The same thing that happened with the 2nd device which had the same lot number.There were 3 unopened balloon on the shelve with the same lot number which will be returned.
 
Additional Manufacturer Narrative
The tip of the catheter of a saber 8mmx4cm balloon catheter came off while it was being put on the wire.Another 8mm x 4cm saber balloon was used to complete the procedure.There was no patient injuries.The device was never used in the patient.Additional information was received and there were no anomalies noted when removed from the package.There were no anomalies noted during prep.There was no unusual force used when putting the device on the wire.A non-cordis 200cm guidewire was used; the same guidewire was used to complete the procedure.There were no kinks noted in any of the devices.The doctor said that with that particular guidewire sometimes the blood clumps on the wire (even after cleaning the wire) and the doctor seemed to think that the tip was a lot smaller and broke off when it came into contract with the clump of blood.The saber couldn't be advanced anymore (outside of the patient and sheath) and looking under closer examination, it was noticed that the tip had come off.The same thing then happened with the 2nd device which had the same lot number.There were 3 unopened balloon on the shelf with the same lot number which will be returned.The device was not returned for analysis.A device history record (dhr) review of lot 17326494 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿distal tip separated - during prep¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Handling or procedural factors may have contributed to the reported event.According to the instructions for use ¿proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the dhr nor the limited information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken.

Brand Name
SABER 8MM4CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6105963
Report Number9616099-2016-00729
Device Sequence Number890039
Product Code LIT
UDI-Device Identifier20705032068908
UDI-Public20705032068908
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model Number48008004S
Device Catalogue Number48008004S
Device Lot Number17326494
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date11/04/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/04/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/16/2016
Supplement Report FDA Received Date12/01/2016
12/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1